Alert archive / Montana / Lake Wind Advisories in 2014
Lake Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Aug 22, 2014, 12:01 PM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 12:01 PM MDT (18:01 UTC)
- Expired
- Aug 22, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS75 KMSO 221801 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MDT FRI AUG 22 2014 MTZ003-230300- /O.NEW.KMSO.LW.Y.0002.140822T1801Z-140823T0300Z/ FLATHEAD/MISSION VALLEYS- 1201 PM MDT FRI AUG 22 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: THE WIND SPEED OVER FLATHEAD LAKE WILL STEADILY INCREASE THIS AFTERNOON RESULTING IN VERY CHOPPY CONDITIONS ACROSS THE WATER. THIS WILL ESPECIALLY BE THE CASE ACROSS THE EASTERN HALF OF THE LAKE. A DECREASE IN SPEED IS POSSIBLE OVERNIGHT. BUT GUSTY CONDITIONS ARE EXPECTED SATURDAY MORNING AND ARE LIKELY TO PERSIST INTO THE AFTERNOON. SO AN ADVISORY MAY NEED TO BE RE-ISSUED FOR SATURDAY. * WINDS: 10 TO 25 MPH WITH GUSTS TO 35 MPH. STEADY WINDS OF 5 TO 15 WITH GUSTS TO 25 MPH ARE EXPECTED OVERNIGHT WITH A RETURN TO NEAR ADVISORY CRITERIA WINDS SATURDAY MORNING. * WAVE HEIGHTS: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
1 follow-up statement
597 WWUS75 KMSO 230244 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 844 PM MDT FRI AUG 22 2014 MTZ003-230345- /O.EXP.KMSO.LW.Y.0002.000000T0000Z-140823T0300Z/ FLATHEAD/MISSION VALLEYS- 844 PM MDT FRI AUG 22 2014 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Aug 22, 4:14 AM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Aug 22, 4:14 AM MDT, 7 hours 47 minutes before
Area Forecast Discussion National Weather Service Missoula MT 414 AM MDT Fri Aug 22 2014 ...HIGH ELEVATION SNOW AND PROLONGED MODERATE TO HEAVY VALLEY RAIN TODAY THROUGH SATURDAY... .DISCUSSION...Scattered showers and embedded thunderstorms ahead of an approaching strong low pressure system will occur this morning across much of north central Idaho and western Montana. The approaching low pressure system is very well defined on water vapor imagery and is pretty consistent with what models have been showing for the last few days. This upper low will close off and linger over the Northern Rockies this afternoon through much of Saturday. Widespread significant precipitation of over 1 inch, locally up to 2 inches, is expected in many areas of the region as abundant moisture wraps around this low. This scenario of widespread, steady (and heavy at times) rain has been advertised the past few days. About the only change to this scenario is the increasing confidence for potential 24 to 36 hour rainfall amounts. The following are the biggest potential impacts today and Saturday: 1. Significant rain is possible in much of central Idaho, Southwest, West Central, portions of Northwest Montana, and along the Continental Divide through noon Saturday. Flood watches have been issued for potential impacts from excessive rainfall. 2. Valley rainfall amounts of 0.50 to 1.00 inch are likely with some very local amounts of 1-1.5 inches are possible, especially in the Seeley/Swan, Missoula/Bitterroot, and along I-90 from Missoula to Deerlodge. Mountain rainfall amounts over an inch are likely with locally heavier amounts of two inches are possible along the Continental Divide and Bitterroot/Sapphire Mountains. 3. Snow is expected above 6500 feet, however any potential accumulations will be limited to the higher elevation trails and peaks above 7000 feet. Those with camping or backcountry plans should take heed for rapidly changing, raw, unseasonably cold conditions. 4. In addition to the above, temperatures will be some 20 degrees below normal for this time of year. Overnight lows below freezing are possible in the West Glacier region and Seeley Swan valleys. This will also be a potential impact to those with outdoor/backcountry plans. Monday should see the last upper level wave in the northern tier trough produce another round of light precipitation before the transition to a high pressure pattern through midweek. Main concern for building high pressure and clearing skies is cold mornings and patchy frost on Tuesday and Wednesday. Otherwise, expect nice weather in the afternoons next week. Focus could then shift to another developing fall-like weather system toward the end of the week. && .AVIATION...Showers and thunderstorms are likely today at all terminals. Convective precipitation will become stratiform this evening and persist through Saturday morning. Mountain obscurations will occur with limited visibilities at times during heavier rains. Expect widespread lowering of ceilings during the afternoon hours through Saturday morning from persistent rainfall. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/NWSMissoula https://www.twitter.com/NWSMissoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:02 PM MDT | Special Weather Statement | MSO | 28 min | |
| Aug 21, 6:09 PM MDT | Special Weather Statement | MSO | Powell | 51 min |
| Aug 21, 6:17 PM MDT | Areal Flood Advisory | MSO | Granite | 118 min |
| Aug 21, 6:25 PM MDT | Flash Flood Warning | MSO | Granite | 2 hr |
| Aug 22, 4:09 AM MDT | Flood Watch | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 2 more | 24 hr |
| Aug 22, 12:11 PM MDT | Winter Weather Advisory | MSO | Flathead, Granite, Lake, Missoula, Powell | 24 hr |
| Aug 22, 4:17 PM MDT | Special Weather Statement | MSO | Ravalli | 43 min |
| Aug 22, 5:21 PM MDT | Special Weather Statement | MSO | Silver Bow | 24 min |
Nearby
Lake Wind Advisories in Montana, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.